Alert archive / Washington / Wind Advisories in 2006

Wind Advisory 7, NWS Spokane, WA

March 8, 20064 counties in Idaho; 9 counties in Washington

NWS Spokane, WA issued this wind advisory at Mar 8, 2006, 3:40 AM PST for 4 counties in Idaho; 9 counties in Washington. It took effect at Mar 8, 2006, 6:00 PM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2006, 3:40 AM PST (11:40 UTC)
In effect from
Mar 8, 2006, 6:00 PM PST
Expired
Mar 9, 2006, 3:44 AM PST
In force
10 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Nez Perce County, ID, Adams County, WA, Asotin County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 60 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 11.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2006-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2006-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1401 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KOTX 081140
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
340 AM PST WED MAR 8 2006

...VERY WINDY TONIGHT...

.A VERY STRONG AND FAST MOVING COLD FRONT WILL CROSS THE REGION
TONIGHT BRINGING VERY WINDY CONDITIONS TO THE REGION.

IDZ002-003-026-WAZ032-033-035-036-081945-
/O.UPG.KOTX.HW.A.0001.060309T0200Z-060309T1200Z/
/O.NEW.KOTX.WI.Y.0007.060309T0200Z-060309T2000Z/
COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
UPPER COLUMBIA BASIN-SPOKANE AREA-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...LEWISTON...CLARKSTON...PULLMAN...RITZVILLE...
COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE...
COULEE CITY...SPOKANE
340 AM PST WED MAR 8 2006

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 12 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM PST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A STRONG PACIFIC COLD FRONT WILL RACE ACROSS THE REGION WEDNESDAY
EVENING. ALONG AND IMMEDIATELY BEHIND THIS FRONT THE POTENTIAL
EXISTS FOR WIND GUSTS OF 55 MPH IN PLACES. AREAS ESPECIALLY
VULNERABLE TO STRONG WINDS WILL BE EXPOSED HIGHER TERRAIN.
SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WILL CONTINUE THROUGH
THURSDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH AND GUSTS TO 57
MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

WAZ044-081945-
/O.NEW.KOTX.WI.Y.0007.060309T0200Z-060309T2000Z/
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...WATERVILLE...MANSFIELD
340 AM PST WED MAR 8 2006

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 12 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM PST
THURSDAY. 

A STRONG COLD FRONT WILL CROSS THE REGION THIS EVENING. SUSTAINED WEST
WINDS 30 TO 40 MPH WITH GUSTS TO 55 MPH ARE EXPECTED WITH THIS
FRONT...AND WILL CONTINUE INTO THURSDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
4 follow-up statements
000 
WWUS76 KOTX 081938
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1138 AM PST WED MAR 8 2006

...VERY WINDY TONIGHT...

.A VERY STRONG AND FAST MOVING COLD FRONT WILL CROSS THE REGION
TONIGHT BRINGING VERY WINDY CONDITIONS TO THE REGION.

IDZ002-003-026-WAZ032-033-035-036-044-090345-
/O.CON.KOTX.WI.Y.0007.060309T0200Z-060309T2000Z/
COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
UPPER COLUMBIA BASIN-SPOKANE AREA-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...LEWISTON...CLARKSTON...PULLMAN...RITZVILLE...
COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE...
COULEE CITY...SPOKANE...WATERVILLE...MANSFIELD
1138 AM PST WED MAR 8 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
12 PM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM
PST THURSDAY. 

A STRONG PACIFIC COLD FRONT WILL RACE ACROSS THE INLAND NORTHWEST
TONIGHT. ALONG AND IMMEDIATELY BEHIND THIS FRONT THE POTENTIAL
EXISTS FOR WIND GUSTS OF 45 TO 55 MPH. EXPOSED LOCATIONS OVER
HIGHER TERRAIN WITH BE ESPECIALLY VULNERABLE TO THE STRONG WINDS.
SUSTAINED SOUTHWEST WINDS UP TO 30 MPH WILL CONTINUE THROUGH
EARLY THURSDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH AND GUSTS TO
57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS76 KOTX 082259
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
259 PM PST WED MAR 8 2006

...VERY WINDY TONIGHT...

.A VERY STRONG AND FAST MOVING COLD FRONT WILL MOVE ACROSS THE
REGION TONIGHT BRINGING VERY WINDY CONDITIONS.

IDZ002-003-026-WAZ032-033-035-036-044-090700-
/O.EXT.KOTX.WI.Y.0007.060309T0200Z-060309T1400Z/
COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
UPPER COLUMBIA BASIN-SPOKANE AREA-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...LEWISTON...CLARKSTON...PULLMAN...RITZVILLE...
COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE...
COULEE CITY...SPOKANE...WATERVILLE...MANSFIELD
259 PM PST WED MAR 8 2006

...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST
THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
PST THURSDAY. 

A STRONG PACIFIC COLD FRONT WILL RACE ACROSS THE INLAND NORTHWEST
TONIGHT. ALONG AND IMMEDIATELY BEHIND THIS FRONT THE POTENTIAL
EXISTS FOR WIND GUSTS OF 45 TO 55 MPH. EXPOSED LOCATIONS OVER
HIGHER TERRAIN WITH BE ESPECIALLY VULNERABLE TO THE STRONG WINDS.
SUSTAINED SOUTHWEST WINDS UP TO 30 MPH WILL CONTINUE THROUGH
EARLY THURSDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH AND GUSTS TO
57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS76 KOTX 090447 AAA
NPWOTX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
847 PM PST WED MAR 8 2006

...VERY WINDY TONIGHT...

.A VERY STRONG AND FAST MOVING COLD FRONT WILL MOVE ACROSS THE
REGION TONIGHT BRINGING VERY WINDY CONDITIONS.

IDZ002-003-WAZ033-036-091200-
/O.EXT.KOTX.WI.Y.0007.060309T0700Z-060309T1400Z/
COEUR DALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE-SPOKANE AREA-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...PULLMAN...SPOKANE
847 PM PST WED MAR 8 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM PST THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM PST THURSDAY. 

A STRONG PACIFIC COLD FRONT WILL RACE ACROSS THE INLAND NORTHWEST
TONIGHT. ALONG AND IMMEDIATELY BEHIND THIS FRONT WIND GUSTS TO 45
MPH WILL BE LIKELY...WTH SUSTAINED WINDS OF 30 MPH. EXPOSED LOCATIONS
OVER HIGHER TERRAIN WITH BE ESPECIALLY VULNERABLE TO THE STRONG
WINDS. EXPECT THESE STRONG WINDS TO CONTINUE THROUGH EARLY THURSDAY
MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH AND GUSTS TO
57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

IDZ026-WAZ032-035-044-091200-
/O.CON.KOTX.WI.Y.0007.000000T0000Z-060309T1400Z/
LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES-
UPPER COLUMBIA BASIN-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...LEWISTON...CLARKSTON...RITZVILLE...
COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE...
COULEE CITY...WATERVILLE...MANSFIELD
847 PM PST WED MAR 8 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY. 

A STRONG PACIFIC COLD FRONT WILL RACE ACROSS THE INLAND NORTHWEST
TONIGHT. ALONG AND IMMEDIATELY BEHIND THIS FRONT WIND GUSTS TO 45
MPH WILL BE LIKELY...WITH SUSTAINED WINDS OF 30 MPH. THE MAIN
THREAT AREA FOR THESE WINDS WILL STRETCH FROM THE WATERVILLE
PLATEAU TO THE UPPER COLUMBIA BASIN. IN ADDITION...THESE STRONGER
WINDS WILL ALSO BE COMMON NEAR THE FOOTHILLS OF THE NORTHERN BLUE
MOUNTAINS...SUCH AS POMEROY...WITH LESSER WINDS FOR THE LEWISTON
AREA. EXPECT THE STRONG WINDS TO CONTINUE THROUGH EARLY THURSDAY
MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH AND GUSTS TO
57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS76 KOTX 091144
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
344 AM PST THU MAR 9 2006


IDZ002-003-026-WAZ032-033-035-036-044-091245-
/O.CAN.KOTX.WI.Y.0007.000000T0000Z-060309T1400Z/
COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
UPPER COLUMBIA BASIN-SPOKANE AREA-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...LEWISTON...CLARKSTON...PULLMAN...RITZVILLE...
COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE...
COULEE CITY...SPOKANE...WATERVILLE...MANSFIELD
344 AM PST THU MAR 9 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELED THE WIND
ADVISORY. 

STRONG WINDS WILL CONTINUE ACROSS THE AREA THIS MORNING. HOWEVER
THE THREAT OF WIDESPREAD DAMAGING WIND HAS ENDED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Mar 8, 2:30 AM PST, 1 hour 10 minutes earlier.

Area forecast discussion, Mar 8, 2:30 AM PST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
230 AM PST WED MAR 8 2006

.SYNOPSIS...
A VERY ACTIVE WEATHER REGIME WILL MENACE THE INLAND NORTHWEST TODAY
AND TONIGHT FEATURING HEAVY MOUNTAIN SNOW...VALLEY RAIN AND SNOW...
AND VERY WINDY CONDITIONS TONIGHT AND THURSDAY MORNING. COOLER AND
UNSETTLED CONDITIONS WILL REMAIN THROUGH THE WEEKEND.

&&

.DISCUSSION...
TODAY AND TONIGHT...A VIGOROUS LATE WINTER STORM IS KNOCKING ON OUR
DOOR THIS MORNING WITH PACIFIC SATELLITE INDICATING A ZONAL FETCH
OF DEEP MOISTURE CLOSING WITH THE NORTHWEST COAST INSIDE OF 130W.
THIS SYSTEM IS BEING HUSTLED ALONG BY A 140KT JET STREAM. GFS AND
NAM MODELS BOTH ARE IN REASONABLE AGREEMENT WITH THE EVOLUTION OF
TODAYS EXCITEMENT. WHILE MORNING CONDITIONS WILL BE QUITE BENIGN
OVER THE FORECAST AREA WITH A SHORT WAVE RIDGE ALOFT...CLOUDS WILL
QUICKLY THICKEN AS THE DAY WEARS ON WITH PRECIPITATION EXPECTED TO
QUICKLY FOLLOW THE RIDGE AXIS PASSAGE...BEGINNING EARLY THIS MORNING
ON THE CASCADE CREST...IN THE LATE MORNING OVER THE WESTERN ZONES AND
SOMETIME IN THE MID-AFTERNOON OVER THE EASTERN BASIN ZONES. FORECAST
HIGH TEMPERATURES WILL LIKELY OCCUR EARLY IN THE DAY BEFORE WET BULB
COOLING STIFLES FURTHER DIURNAL RISES AS THE AIR MASS MOISTENS UP
FROM ALOFT. COLD MID LEVEL TEMPERATURES...STRONG AND WELL DIRECTED
PRECIPITABLE WATER FETCH AND ISENTROPIC LIFT AGGRAVATED BY
OROGRAPHICS LEAVE HIGH CONFIDENCE OF VERIFYING CURRENT MOUNTAIN SNOW
HIGHLIGHTS...SO THESE WILL CONTINUE. IN THE VALLEYS AND NORTHERN
BASIN...MAINLY NORTH OF INTERSTATE-90...CALLING THE PRECIPITATION
TYPE IS CAUSING FORECASTER HYPERTENSION THIS MORNING. 850MB TEMPS AND
850-700MB THICKNESS SUGGEST SNOW DOWN TO THE VALLEY FLOORS. THIS IS
COUNTER-INTUITIVE TO EXPECTED HIGH TEMPERATURES WELL ABOVE THE SNOW
THRESHOLD OF 35 DEGREES...AND BREEZY SOUTHERLY WINDS ADVECTING SOME
MOIST LOW LEVEL AIR INTO THE REGION. WET BULB COOLING WILL
DROP SURFACE TEMPS INTO THE SNOW RANGE JUST BEFORE PRECIPITATION
BEGINS BUT ALSO RAISE THE DEW POINTS TO PROBABLY JUST ABOVE FREEZING.
THUS BEST PROFESSIONAL GUESS ARGUES FOR SNOW BUT OF THE HEAVY WET
MINOR ACCUMULATION TYPE ON THE VALLEY FLOORS...AND PROBABLY MIXED
WITH RAIN.

TONIGHT...BY EARLY EVENING MOST OF THE FORECAST AREA WILL BE UNDER
THE TRIPLE POINT PRECIPITATION SHIELD OF THIS SYSTEM WITH HEAVY
MOUNTAIN SNOW AND VALLEY MIX CONTINUING UNTIL THE COLD FRONT
PASSAGE. THIS WILL BE A ROBUST FAST MOVING FRONT WITH VERY IMPRESSIVE
TEMPERATURE PACKING AND ISENTROPIC DOWN-GLIDE AT THE LEADING EDGE
OF THE FRONT. UPPER LEVEL PROGS SUGGEST 30 TO 50 KNOTS AVAILABLE FOR
MIXING DOWN TO THE SURFACE AS GUSTS FROM THE SOUTH IMMEDIATELY AHEAD
OF THE FRONT...TO SOUTHWEST IMMEDIATELY BEHIND THE FRONT. CURRENT
HIGH WIND WATCH WILL BE SCRAPPED IN FAVOR OF A WIND ADVISORY FOR THE
AFFECTED ZONES FOR GUSTY WINDS IN THE 50 MPH RANGE THIS EVENING...
FOLLOWED BY SUSTAINED POST-COLD FRONT SOUTHWEST WINDS IN THE 25 TO 35
MPH RANGE THROUGH THE NIGHT AND INTO THURSDAY MORNING DUE TO A TIGHT
SURFACE PRESSURE GRADIENT CAUSED BY CYCLOGENESIS OVER THE CANADIAN
PRAIRIE PROVINCES. WITH THE COLD FRONT...PRECIPITATION WILL SWITCH TO
THE STANDARD MOIST OROGRAPHIC SHOWER REGIME WITH FURTHER MODERATE TO
HEAVY ACCUMULATIONS OF SNOW IN THE IDAHO PANHANDLE MOUNTAINS THROUGH
THURSDAY MORNING. A WELL DEFINED RAIN SHADOW WILL LIKELY DEVELOP
ACROSS MOST OF THE BASIN WITH THE COLD FRONT PASSAGE...EXCEPT
CONTINUING SLOP-OVER SHOWERS NEAR THE CASCADES CREST. /FUGAZZI

THURSDAY THROUGH FRIDAY...THE AREA WILL REMAIN IN THE POST
COLD FRONTAL AIR MASS ON THURSDAY AND MOST OF THURSDAY NIGHT.
INSTABILITY INCREASES A GREAT DEAL AS MID LEVEL COLD AIR MOVES IN
OVER THE AREA. 700-500MB TEMPERATURE LAPSE RATES IN THE 7-9C/KM ARE
MOST ASSUREDLY GOING TO GENERATE SHOWER ACTIVITY. STRONG WESTERLY
FLOW STILL PREVAILS CASTING THE USUAL PRECIPITATION SHADOW OVER
MOST OF THE COLUMBIA BASIN AND OKANOGAN HIGHLANDS. THEREFORE...MOST
OF THE ACTIVITY WILL OCCUR OVER HIGHER UPSLOPE TERRAIN IN IDAHO AND
ALONG THE CASCADE CREST. CANNOT RULE OUT A FEW THUNDERSTORMS AS
CAPES WILL AGAIN REACH THE LOW TO MID 100S. TEMPERATURES WILL BE
MARKEDLY COLDER ON THURSDAY. HOWEVER TEMPS ARE EXPECTED TO RISE ABOVE
THE FREEZING MARK IN MANY LOWER ELEVATIONS TURNING THE MORNING SNOW
OVER TO RAIN. ON FRIDAY A SECONDARY UPPER LOW MOVES IN OVER WESTERN
WASHINGTON. THE MAIN EFFECT FROM THIS DEVELOPMENT IN THE TURNING TO
THE WESTERLY FLOW TO A MORE SOUTHERLY FLOW. THIS SHOULD ERASE THE
CASCADE SHADOW EFFECT AND THUS INCREASE PRECIP CHANCES FOR THE BASIN
AND OKANOGAN HIGHLANDS. TEMPERATURES WILL BE SLIGHTLY ABOVE THURSDAYS
HIGHS.

FRIDAY NIGHT THROUGH WEDNESDAY...MODEL GUIDANCE STILL INDICATING
A HIGH AMPLITUDE LONGWAVE TROF/RIDGE COUPLET OVER EASTERN PACIFIC
THROUGH THE END OF THE WEEKEND. THEN MOST GUIDANCE SHOWS THE JET
CUTTING THROUGH THE RIDGE AND CREATING A CUTOFF HIGH OVER SOUTHEAST
ALASKA AND RETURNING OUR AREA TO A MORE ZONAL FLOW. THE LATEST RUN OF
THE GFS INDICATING A SLIGHT CHANGE IN THIS THINKING BY NOT CUTTING
OFF THE HIGH AND PROGRESSING THESE FEATURES THROUGH. NEVERTHELESS...
THE NEW GFS APPEARS TO BE THE OUTLIER HERE. SINCE THERE SEEMS TO BE
SOME HIGH UNCERTAINTY IN THE DEVELOPMENT OF THIS PATTERN...WILL
HOLD OFF ON ANY MAJOR CHANGES TO THE FORECAST AT THIS POINT.

/LERICOS

&&

.AVIATION...TROF PASSAGE OVERHEAD KEEPS SHOWERS LINGERING IN
AVIATION FORECAST PRODUCTS FOR THE KLWS TAF THRU 08Z WED. AS THE
UPPER RIDGE MOVES INTO THE REGION, AND THE BACKING SFC-800MB FLOW
REMAINS NEUTRAL TO LT UPSLOPE FOR THE PALOUSE AND SPOKANE...STRATUS
WILL BE A THREAT, WITH LCL IFR CEILINGS PSBL THRU 16Z WED. CLOUD
SHIELD ASSOCIATED WITH NEXT FRONTAL PASSAGE WILL BRING IN STABLE
STRATIFORM MID AND LOWER DECK CEILINGS AND SPREAD THEM FROM WEST TO
EAST STARTING NEAR THE CASCADES AROUND 14Z AND TO THE SPOKANE
VICINITY AROUND 18Z. SOME OF THE RESULTING CEILINGS LOW ENUF TO
REACH THE MVFR CAT FOR ALL BUT THE LOWER BASIN SITES FROM KMWH TO
KEAT. PCPN LIKELY TO START AS SNOW FOR KGEG...HELPING TO REDUCE VSBYS
BEGINNING MID-LATE AFTERNOON. ONCE FROPA OCCURS LATE AFTERNOON AND
EARLY EVENING...STRONG W/SW WINDS OF 22-34KT WILL BE COMMON FOR ALL
TERMINALS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        41  28  37  24  39  25 /  80 100  20  10  20  20
COEUR DALENE  41  29  37  25  39  24 /  90 100  20  20  20  20
PULLMAN        44  30  38  27  40  27 /  70  90  20  10  20  20
LEWISTON       48  34  44  31  46  31 /  70  70  20  10  20  20
COLVILLE       38  27  37  25  39  23 / 100 100  20  10  20  20
SANDPOINT      39  29  36  25  38  23 /  90 100  60  40  20  20
KELLOGG        43  29  39  26  41  25 /  90 100  80  50  30  20
MOSES LAKE     45  30  46  29  47  28 /  60  50  10  10  20  10
WENATCHEE      45  28  44  28  45  29 /  80  60  10  10  20  10
OMAK           38  25  44  25  46  23 / 100  90  10  10  20  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING FROM NOON WEDNESDAY TO 4 AM THURSDAY FOR
       NORTHERN PANHANDLE.
     WINTER STORM WARNING FROM 2 PM WEDNESDAY TO 10 AM THURSDAY FOR
       CENTRAL PANHANDLE MOUNTAINS.
     WIND ADVISORY FROM 6 PM WEDNESDAY TO NOON THURSDAY FOR COEUR
       DALENE AREA...IDAHO PALOUSE...LEWISTON AREA.
WA...WINTER WEATHER ADVISORY FROM NOON WEDNESDAY TO 4 AM THURSDAY
       FOR NORTHEAST BLUE MOUNTAINS.
     WIND ADVISORY FROM 6 PM WEDNESDAY TO NOON THURSDAY FOR LOWER
       GARFIELD AND ASOTIN COUNTIES...WASHINGTON PALOUSE...UPPER
       COLUMBIA BASIN...SPOKANE AREA...WATERVILLE PLATEAU.
     WINTER STORM WARNING FROM NOON WEDNESDAY TO 4 AM THURSDAY FOR
       NORTHEAST MOUNTAINS.
     WINTER STORM WARNING FROM 6 AM WEDNESDAY TO 4 AM THURSDAY FOR
       EAST SLOPES NORTHERN CASCADES.

&&
Hazardous weather outlook, Mar 7, 3:15 PM PST, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
315 PM PST TUE MAR 7 2006

IDZ001>004-026-WAZ031>033-035>037-042-082315-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
LEWISTON...ANATONE...PEOLA...CLARKSTON...PULLMAN...RITZVILLE...
COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE...
COULEE CITY...SPOKANE...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS...LEAVENWORTH...MAZAMA...TWISP...WINTHROP
315 PM PST TUE MAR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST
WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE
     WEDNESDAY NIGHT FOR COEUR D ALENE AREA...IDAHO
     PALOUSE...LEWISTON AREA...LOWER GARFIELD AND ASOTIN
     COUNTIES...WASHINGTON PALOUSE...UPPER COLUMBIA
     BASIN...SPOKANE AREA
   WINTER STORM WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 4 AM
     PST THURSDAY FOR EAST SLOPES NORTH CASCADES
   WINTER WEATHER ADVISORY IN EFFECT FROM 12 PM WEDNESDAY TO 4
     AM PST THURSDAY FOR NORTHEAST BLUE MOUNTAINS
   WINTER STORM WARNING IN EFFECT FROM 12 PM WEDNESDAY TO 4 AM
     PST THURSDAY FOR NORTH IDAHO PANHANDLE...NORTHEAST MOUNTAINS
   WINTER STORM WARNING IN EFFECT FROM 2 PM WEDNESDAY TO 10 AM
     PST THURSDAY FOR CENTRAL PANHANDLE MOUNTAINS

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEAWSWOTX  /WWUS46 KOTX/
   SEANPWOTX  /WWUS76 KOTX/

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN UNSETTLED AND SHOWERY WEATHER PATTERN WILL PREVAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG PACIFIC STORM SYSTEM WILL MOVE INTO THE AREA ON WEDNESDAY.
THIS STORM SYSTEM WILL BRING HEAVY MOUNTAIN SNOW ABOVE 3000 FEET
ELEVATION...WITH MODERATE ACCUMULATIONS OF WET SNOW IN THE
VALLEYS. STRONG WINDS WILL ACCOMPANY THE PASSAGE OF THE COLD FRONT
WEDNESDAY NIGHT PROMPTING THE ISSUANCE OF A HIGH WIND WARNING.

IDZ027-WAZ034-038-041-043-044-082315-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-MOSES LAKE AREA-
OKANOGAN HIGHLANDS-WENATCHEE AREA-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...KAMIAH...CRAIGMONT...NEZPERCE...
WINCHESTER...MOSES LAKE...EPHRATA...OTHELLO...QUINCY...REPUBLIC...
INCHELIUM...WENATCHEE...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...
OROVILLE...WATERVILLE...MANSFIELD
315 PM PST TUE MAR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON AND NORTH
CENTRAL WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG PACIFIC STORM SYSTEM WILL MOVE INTO THE AREA ON WEDNESDAY
AND THEN BRING A COLD FRONT THROUGH THE AREA WEDNESDAY NIGHT.
BREEZY WINDS WILL ACCOMPANY THE PASSAGE OF THIS COLD FRONT

Nearby

Wind Advisories in Washington, 2006Wind Advisories in Idaho, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.